MAUDE Adverse Event Report: SYNTHES GMBH LOCKING SCREW FOR IM NAIL Ø 5MM/ 34MM/ XL25/ STERILE; SCREW, FIXATION, BONE

SYNTHES GMBH LOCKING SCREW FOR IM NAIL Ø 5MM/ 34MM/ XL25/ STERILE; SCREW, FIXATION, BONE
Catalog Number 04.045.034S
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the received package was taped together, delivered by ups.The top of the package was completely torn off and taped together.The contents sustained physical damage.The audit of the pack slip showed to one screw and nail missing.The packing container is unable to maintain integrity during transit.There was no patient consequences/outcome.This report is for one (1) locking screw for im nail ø 5mm/ 34mm/ xl25/ sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that lckng scr for im nl 5/ 34/ xl25/ sile was found the packaged falling apart.The allegation of damage package can be confirmed.The complaint allegation of incorrect quantity cannot be confirmed.No other defect was found.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for lckng scr for im nl 5/ 34/ xl25/ sile.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part #: 04.045.034s-us, lot #: 5961p14, manufacturing site: jabil grenchen, release to warehouse date: 01, june 2023, expiry date: 30, april 2033.A manufacturing record evaluation was performed for the finished device lot and no non-conformance was identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOCKING SCREW FOR IM NAIL Ø 5MM/ 34MM/ XL25/ STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK GRENCHEN (CH)
solothurnstrasse 186
grenchen 2540
SZ   2540
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key17574112
Report Number8030965-2023-10474
Device Sequence Number8368092
Product Code HWC
UDI-Device Identifier10886982294395
UDI-Public(01)10886982294395
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.045.034S
Device Lot Number5961P14
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer08/25/2023
09/26/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date09/11/2023
09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown